MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. KARL SCHUMACHER PLUG; COLLAGEN DENTAL WOUND DRESSINGS - BOVINE DERMIS

COLLAGEN MATRIX, INC. KARL SCHUMACHER PLUG; COLLAGEN DENTAL WOUND DRESSINGS - BOVINE DERMIS
Model Number RCWP0001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Date of Event 08/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Limited information regarding event was provided.During initial intake, customer reported patient experienced allergic reaction.It was later clarified patient had surgical extraction of tooth #30 on (b)(6) 2023.Multiple products were used during the procedure, including the karl schumacher plug and other, unspecified products.At the follow-up visit on (b)(6) 2023 the patient had a swollen cheek.A second follow-up visit on (b)(6) 2023 was conducted once patient stopped the steroids; cheek became "severely swollen." customer stated patient was sent to an oral surgery specialist for additional follow-up.The patient was also advised if the allergic reaction continued to go to the hospital.Additional information was requested multiple times, including: the results from the oral surgeon follow-up, the other products used in the initial procedure, the type and dosage of steroids prescribed to the patient after the initial procedure, and the current patient status.Customer was unable to confirm the requested information.The customer did however clarify it is believed the patient's allergic reaction was not caused by the karl schumacher plug and the patient may have had an infection prior to the device being placed in the initial procedure on (b)(6) 2023.Customer stated no additional information will be provided.

Brand Name
KARL SCHUMACHER PLUG
Common Device Name
COLLAGEN DENTAL WOUND DRESSINGS - BOVINE DERMIS
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key17627040
Report Number2249852-2023-00012
Device Sequence Number7545352
Product Code KGN
UDI-Device Identifier00842517100053
UDI-Public(01)00842517100053(17)231031(10)BDDWP20M2;(01)00842517100060(17)231031(10)BDDWP20M2
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K152600
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/31/2023
Device Model NumberRCWP0001
Device Catalogue NumberRCWP0001
Device Lot NumberBDDWP20M2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale